How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

After my last colonoscopy the Dr. told me to take Miralax

Customer Question

After my last colonoscopy the Dr. told me to take Miralax everyday to keep my stools soft as beginning diverticulitis was apparently seen. That was four years ago and I only take it every other day. My question is this: over the last 6 months I have had considerable hair loss...male pattern baldness. Could this be from the continued laxative use? I have remained at the same weight for 5 years and my last blood work up (Oct '16) was great.
JA: In general, how has your health been lately?
Customer: Great!
JA: Anything else in your medical history you think the doctor should know?
Customer: Nothing. I'm 69, active and take nothing other than 10mg Prilosec daily...plus multiple vitamin, Omega 3, vitamin D & C.
Submitted: 11 months ago.
Category: Medical
Expert:  Dr Basu replied 11 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Hair loss is not a reported side effect from miralax. However, individual experiences may vary. You may switch to metamucil which is more natural form of stool softener to avoid any such side effect.
More likely possibility can be male pattern baldness due to the testosterone effect.
Propecia or finasteride 1 mg daily will help with hair growth over 6 months in that case.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/